Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 15, NWS Denver/Boulder, CO

November 19, 2015Grand County, Jackson County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Nov 19, 2015, 1:52 PM MST for Grand County, Jackson County, Colorado. It took effect at Nov 19, 2015, 5:00 PM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2015, 1:52 PM MST (20:52 UTC)
In effect from
Nov 19, 2015, 5:00 PM MST
Expired
Nov 20, 2015, 6:07 PM MST
In force
25 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2015-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2015-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS45 KBOU 192052
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
152 PM MST THU NOV 19 2015

...MORE SNOW AND BLOWING SNOW FOR THE NORTH CENTRAL MOUNTAINS OF
COLORADO TONIGHT AND FRIDAY...

.AN UPPER LEVEL DISTURBANCE EMBEDDED IN A STRONG NORTHWESTERLY
FLOW ALOFT WILL MOVE ACROSS NORTHERN COLORADO TONIGHT AND FRIDAY.
AS IT DOES...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL DEVELOP
IN THE MOUNTAINS TONIGHT. IN ADDITION...AREAS OF BLOWING SNOW
WILL OCCUR WITH SOME GUSTS TO 50 MPH DEVELOPING ABOVE TIMBERLINE.

COZ031-200500-
/O.UPG.KBOU.WW.Y.0026.151120T0000Z-151121T0100Z/
/O.NEW.KBOU.WS.W.0015.151120T0000Z-151121T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
152 PM MST THU NOV 19 2015

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 PM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL BECOME WIDESPREAD THIS EVENING AND CONTINUE 
  THROUGH THE DAY ON FRIDAY. 

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* WIND/VISIBILITY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 
  40 MPH TONIGHT...BECOMING WEST 20 TO 30 MPH WITH GUSTS TO 45 
  MPH ON FRIDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A 
  QUARTER MILE AT TIMES DUE TO BLOWING SNOW. 

* IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY 
  AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO 
  SNOW AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-200500-
/O.CON.KBOU.WW.Y.0026.151120T0600Z-151121T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
152 PM MST THU NOV 19 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 6 PM MST FRIDAY...

* TIMING...SNOW WILL BECOME WIDESPREAD BY LATER THIS EVENING AND
  CONTINUE THROUGH THE DAY ON FRIDAY.

* SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ON HIGHER WEST FACING SLOPES AND NORTH OF THE
  INTERSTATE 70 CORRIDOR. 

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 
  50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN 
  SLOPES. 

* IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY 
  AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO 
  SNOW AND BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO LESS 
  THAN A QUARTER MILE AT TIMES DUE TO BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
012 
WWUS45 KBOU 200432
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
932 PM MST THU NOV 19 2015

...MORE SNOW AND BLOWING SNOW FOR THE NORTH CENTRAL MOUNTAINS OF
COLORADO TONIGHT AND FRIDAY...

.AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW
ALOFT WILL MOVE ACROSS NORTHERN COLORADO TONIGHT AND FRIDAY. AS
THE DISTURBANCE CROSSES OVER THE STATE...PERIODS OF MODERATE TO
HEAVY SNOWFALL ARE EXPECTED TO DEVELOP IN THE MOUNTAINS. ALONG
WITH THE NEW SNOW...AREAS OF BLOWING SNOW WILL OCCUR AS WIND GUSTS
TO 50 MPH DEVELOP ABOVE TIMBERLINE.

COZ031-201245-
/O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
932 PM MST THU NOV 19 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* TIMING...SNOW WILL BECOME WIDESPREAD AFTER MIDNIGHT AND
  CONTINUE THROUGH THE DAY ON FRIDAY.

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* WIND/VISIBILITY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 
  40 MPH TONIGHT...BECOMING WEST 20 TO 30 MPH WITH GUSTS TO 45 
  MPH ON FRIDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A 
  QUARTER MILE AT TIMES DUE TO BLOWING SNOW. 

* IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY 
  AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED AS WELL DUE TO 
  SNOW AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-201245-
/O.CON.KBOU.WW.Y.0026.151120T0600Z-151121T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
932 PM MST THU NOV 19 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
FRIDAY...

* TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND
  CONTINUE THROUGH THE DAY ON FRIDAY.

* SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND JACKSON
  COUNTIES.

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND
  50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES.
  VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT
  TIMES DUE TO BLOWING SNOW.

* IMPACTS...AREAS OF BLOWING SNOW WILL CAUSE ROADS TO BECOME ICY
  AND SNOWPACKED. VISIBILITIES WILL ALSO BE RESTRICTED DUE TO THE SNOW
  AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
121 
WWUS45 KBOU 201140
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
440 AM MST FRI NOV 20 2015

...SNOW AND BLOWING SNOW WILL CONTINUE TODAY OVER THE NORTH
CENTRAL MOUNTAINS OF COLORADO...

.AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW
ALOFT WILL MOVE ACROSS NORTHERN COLORADO TODAY. AS THE
DISTURBANCE CROSSES THE STATE...PERIODS OF MODERATE TO HEAVY
SNOWFALL WILL OCCUR IN THE MOUNTAINS. WIND GUSTS TO 50 MPH WILL
PRODUCE AREAS OF BLOWING SNOW...MAINLY ABOVE TIMBERLINE.

COZ031-202100-
/O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
440 AM MST FRI NOV 20 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND END THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES.

* WIND/VISIBILITY...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO
  45 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER
  MILE AT TIMES DUE TO BLOWING SNOW.

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO
  BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED DUE
  TO SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-202100-
/O.CON.KBOU.WW.Y.0026.000000T0000Z-151121T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
440 AM MST FRI NOV 20 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND END THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND 
  JACKSON COUNTIES. 

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 
  50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN 
  SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER 
  MILE AT TIMES DUE TO BLOWING SNOW. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO
  BECOME ICY AND SNOWPACKED. VISIBILITIES WILL ALSO BE RESTRICTED
  DUE TO THE SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
804 
WWUS45 KBOU 201909
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1209 PM MST FRI NOV 20 2015

...SNOW AND BLOWING SNOW WILL CONTINUE TODAY OVER THE NORTH
CENTRAL MOUNTAINS OF COLORADO...

.AN UPPER LEVEL DISTURBANCE EMBEDDED IN STRONG NORTHWESTERLY FLOW
ALOFT WILL MOVE ACROSS NORTHERN COLORADO THROUGH THIS EVENING. AS
THE DISTURBANCE CROSSES THE STATE...PERIODS OF MODERATE TO HEAVY
SNOWFALL WILL OCCUR IN THE MOUNTAINS. CURRENTLY...THE HEAVIEST
SNOW IS IS ALONG THE INTERSTATE 70 CORRIDOR EARLY THIS AFTERNOON
WITH LIGHTER AMOUNTS FURTHER NORTH. MORE BANDED SNOW WILL
REDEVELOP IN OTHER AREAS DURING THE AFTERNOON. EXPECT WIND GUSTS
TO 50 MPH WILL PRODUCE AREAS OF BLOWING SNOW...MAINLY ABOVE
TIMBERLINE.

COZ031-210100-
/O.CON.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
1209 PM MST FRI NOV 20 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...OCCASIONAL SNOW WILL CONTINUE TODAY AND END THIS
  EVENING.

* TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES.

* WIND/VISIBILITY...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 
  45 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER 
  MILE AT TIMES DUE TO BLOWING SNOW. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO 
  BECOME ICY AND SNOWPACKED. VISIBILITIES WILL BE RESTRICTED DUE 
  TO SNOW AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-210100-
/O.CON.KBOU.WW.Y.0026.000000T0000Z-151121T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1209 PM MST FRI NOV 20 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...OCCASIONAL SNOW WILL CONTINUE THIS AFTERNOON AND
  DIMINISH BY LATER THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ON HIGHER WEST FACING SLOPES...MAINLY IN GRAND AND 
  JACKSON COUNTIES. 

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 
  50 MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN 
  SLOPES. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER 
  MILE AT TIMES DUE TO BLOWING SNOW. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL CAUSE ROADS TO 
  BECOME ICY AND SNOWPACKED. VISIBILITIES WILL ALSO BE 
  RESTRICTED DUE TO THE SNOW AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
161 
WWUS45 KBOU 210107
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
607 PM MST FRI NOV 20 2015


COZ031-210215-
/O.CAN.KBOU.WS.W.0015.000000T0000Z-151121T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
607 PM MST FRI NOV 20 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

CONDITIONS ARE IMPROVING OVER NORTHWEST COLORADO...THEREFORE THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

COZ033-034-210400-
/O.EXT.KBOU.WW.Y.0026.000000T0000Z-151121T0400Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
607 PM MST FRI NOV 20 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* TIMING...OCCASIONAL SNOW WILL CONTINUE THIS EARLY THIS EVENING
  THEN DECREASE TOWARD MIDNIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4
  INCHES UNDER HEAVIER SNOW BANDS.

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50
  MPH...STRONGEST ABOVE TIMBERLINE AND EXPOSED EASTERN SLOPES.
  VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES
  DUE TO BLOWING SNOW.

* IMPACTS...ROADS WILL REMAIN ICY AND SNOWPACKED ESPECIALLY ALONG
  THE INTERSTATE 70 CORRIDOR. VISIBILITIES WILL ALSO BE RESTRICTED
  DUE TO THE SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 10:08 AM MST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 19, 10:08 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1008 AM MST THU NOV 19 2015

.UPDATE...
ISSUED AT 946 AM MST THU NOV 19 2015

SOME LIGHT SNOW CONTINUES OVER THE HIGH MOUNTAIN PASSES UNDER THE
STRONG NW FLOW OVER COLORADO. APPEARS SNOW AMOUNTS WILL BE ON THE
LIGHT SIDE AND UNDER A COUPLE OF INCHES. EXPECT GUSTY WINDS OVER
THE MOUNTAIN PASSES WITH SPEEDS 30 TO 50 MPH. MORE WIDESPREAD SNOW
IN THE MOUNTAINS TONIGHT WITH DEEPENING MOISTURE AND ADVISORY
STILL LOOKS GOOD. DRY CONDITIONS ON THE PLAINS WITH NO CHANGES
NEEDED TO ON GOING FORECAST.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 255 AM MST THU NOV 19 2015

A STRONG NORTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO
TODAY. SPATIAL CROSS-SECTIONS DO NOT DEVELOP A MOUNTAIN WAVE
TODAY SO STRONGER GUSTS SHOULD BE CONFINED TO AREAS GENERALLY
ABOVE TIMBERLINE. SOME MOISTURE WILL REMAIN TRAPPED IN THE
MOUNTAINS WEST OF THE CONTINENTAL DIVIDE WITH ENOUGH OF AN
OROGRAPHIC COMPONENT FOR A CHC OF SNOW TO CONTINUE MAINLY OVER
THE HIGHER WEST FACING SLOPES.  ACROSS THE NORTHEAST PLAINS...
IT WILL BE DRY. SOME GUSTY SLY WINDS ACRS SRN AND ERN SUBURBS OF
DENVER THIS MORNING MAY BE GETTING A BOOST FM THE SNOW FIELD TO
THE SOUTH. THIS SHOULD LESSEN LATE THIS MORNING. TEMPERATURES
TODAY A LITTLE COOLER THAN YESTERDAY. WL KEEP AREAS SOUTH AND
SOUTHEAST OF DENVER A LITTLE COOLER AGAIN MAINLY DUE TO THE SNOW
COVER THERE.

FOR TNGT...THE NEXT STORM SYSTEM IS PROGGED TO BRUSH ACROSS
NORTHERN COLORADO AFTER 06Z. SPATIAL CROSS SECTIONS SHOW MOISTURE
DEEPENING IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE. AN
UPPER LEVEL JET WITH PERSISTENT OROGRAPHIC COMPONENT. HAVE OPTED
TO GO WITH A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW. WL
START IT FOR ZONE 31 AT 5 PM...A BIT LATER IN THE EVENING FOR
ZONES 33/34. BEST ACCUMULATING SNOWFALL TONIGHT WILL BE IN THE
MTNS NORTH OF INTERSTATE 70...ESPECIALLY ZONE 31. THE ADVISORY
WILL CONTINUE INTO FRIDAY...SEE DISCUSSION BELOW.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 255 AM MST THU NOV 19 2015

AN UPPER LEVEL TROUGH OVER THE NORTHERN ROCKIES WILL DIVE SOUTHEAST
ACROSS THE STATE FRIDAY AND FRIDAY NIGHT. AN ASSOCIATED COLD FRONT
WILL ENTER NORTHEAST COLORADO AROUND MID MORNING AND THEN TRACK
SOUTH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.
GUSTY NORTHERLY WINDS BEHIND THE FRONT WILL USHER IN COLDER AIR AND
CAUSE TEMPERATURES TO FALL DURING THE AFTERNOON. OROGRAPHIC SNOW
WILL PREVAIL MOST OF FRIDAY AND DECREASE FRIDAY EVENING IN THE
MOUNTAINS. LIFT FROM THE TROUGH...INCREASING LAPSE RATES DUE TO COLD
AIR ADVECTION...A MOIST WEST/NORTHWEST FLOW...AND A JET WILL HELP
PRODUCE SNOW OVER THE MOUNTAINS. WILL CONTINUE WITH THE HIGH POPS
FOR THE MOUNTAINS AND ISSUE A WINTER WEATHER ADVISORY. FOR THE FRONT
RANGE AND EASTERN PLAINS...MOISTURE WILL BE LIMIT. THIS IS EXPECTED
TO KEEP PRECIPITATION LIGHT AND SCATTERED. BEST CHANCE FOR SNOW WILL
BE BEHIND THE FRONT FRIDAY AFTERNOON AND EARLY EVENING. A LIGHT
DUSTING WILL BE POSSIBLE. WET ROADS MAY BECOME SLICK IN SPOTS AFTER
SUNSET FRIDAY DUE TO FALLING TEMPERATURES.

NORTHWEST FLOW ALOFT WILL PREVAIL BEHIND THE EXITING SYSTEM FOR
SATURDAY. THIS COMBINED WITH A SURFACE HIGH WILL BRING COOL AND DRY
CONDITIONS. TEMPERATURES WILL WARM SUNDAY AND EARLY NEXT WEEK AS AN
UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL ROCKIES. FLOW ALOFT WILL
TURN SOUTHWESTERLY TUESDAY AS AN UPPER LEVEL LOW MOVES OVER THE
PACIFIC NORTHWEST. ON WEDNESDAY...MODELS ARE SHOWING A LARGE LOW
OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. A SURFACE LOW IS
EXPECTED TO FORM OVER WYOMING. THIS PATTERN WILL LIKELY KEEP A DRY
SOUTHWEST FLOW OVER CENTRAL AND EASTERN COLORADO THROUGH WEDNESDAY.
WILL KEEP MILD TEMPERATURES IN THE FORECAST. AS FAR AS POPS
GO...WILL HAVE SLIGHT CHANCE IN THE MOUNTAINS WHERE SHOWERS MAY BE
POSSIBLE IF THERE IS ENOUGH MOISTURE EMBEDDED IN THE SOUTHWEST
FLOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 946 AM MST THU NOV 19 2015

VFR TODAY THROUGH TODAY WITH SCATTERED COVERAGE OF MID AND HIGH
LEVEL CLOUDS. SURFACE WINDS ALREADY SHIFTING LIGHTLY TO THE EAST
AND SOUTHEAST AND SHOULD HOLD THROUGH THE AFTERNOON. STILL LOOKING
AT COLD FRONT AROUND 18Z FRIDAY WITH SHALLOW UPSLOPE DEVELOPING
FRIDAY AFTERNOON. UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED
SNOW SHOWERS DEVELOPING IN THE AFTERNOON AND A WINDOW OF LIGHT
SNOW FROM LATE AFTERNOON THROUGH THE EVENING HOURS. ACCUMULATIONS
OF UP TO AN INCH WILL BE POSSIBLE BY LATE FRIDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 6 PM MST
FRIDAY FOR COZ033-034.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 PM MST
FRIDAY FOR COZ031.

&&

UPDATE...ENTREKIN
SHORT TERM...COOPER
LONG TERM...MEIER
AVIATION...ENTREKIN
Hazardous weather outlook, Nov 19, 10:51 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1051 AM MST THU NOV 19 2015

COZ030>051-201800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1051 AM MST THU NOV 19 2015

...WINTER WEATHER ADVISORY NORTHERN COLORADO MOUNTAINS TONIGHT AND
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A DRIER NORTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO TODAY.
GUSTY WINDS WILL CONTINUE IN THE HIGH COUNTRY WITH A CHANCE OF
LIGHT SNOW ALONG THE HIGHER WEST FACING SLOPES. SNOW ACCUMULATIONS
IN THE MOUNTAINS WILL BE UNDER 2 INCHES.

SNOW AND WIND WILL INCREASE IN THE MOUNTAINS TONIGHT AS AN UPPER
LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. A WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW WILL BE IN EFFECT TONIGHT AND
WILL CONTINUE INTO FRIDAY. ROADS WILL BE SNOWPACKED OVER THE
HIGHER MOUNTAINS PASSES WITH REDUCED VISIBILITIES AT TIMES DUE TO
SNOW AND BLOWING SNOW. EXPECT 2 TO 6 INCHES OF SNOW IN THE HIGHER
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW...GUSTY WINDS...AND BLOWING SNOW WILL CONTINUE IN THE
MOUNTAINS FRIDAY. STORM TOTAL ACCUMULATIONS OF 6 TO 14 INCHES CAN
BE EXPECTED ABOVE 9000 FEET...WITH THE HEAVIEST AMOUNTS IN THE
MOUNTAINS NORTH OF INTERSTATE 70. IN THE FOOTHILLS AND OVER THE
PLAINS...SNOW WILL LIKELY DEVELOP BEHIND A COLD FRONT THAT WILL
SWEEP SOUTHWARD DURING THE DAY. THE HIGHEST CHANCE OF SNOW WILL
OCCUR FROM LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. ANYWHERE
FROM A DUSTING UP TO 3 INCHES OF ACCUMULATION CAN BE EXPECTED ON
THE PLAINS. TEMPERATURES WILL DROP BELOW FREEZING BEFORE DARK...SO
SLICK ROADS WILL BE POSSIBLE FOR THE EVENING COMMUTE.

IT WILL BE DRY AND CHILLY SATURDAY...AND THEN TURN WARMER SUNDAY
THROUGH WEDNESDAY AS TEMPERATURES CLIMB BACK TO NEAR SEASONAL
NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:35 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more41 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.